Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 144, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 3, 2008, 4:57 PM CDT for Stone County, Taney County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2008, 4:57 PM CDT (21:57 UTC)
- Expired
- Jul 3, 2008, 10:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Stone County, MO, Taney County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 032158
FFWSGF
MOC209-213-040300-
/O.NEW.KSGF.FF.W.0144.080703T2157Z-080704T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
457 PM CDT THU JUL 3 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN STONE COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1000 PM CDT.
* AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES OF HOURLY RAINFALL RATES
OR AN INCH TO AN INCH AND QUARTER PER HOUR ARE OCCURRING WITH
THUNDERSTORMS MOVING ACROSS THE AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
BRANSON...FORSYTH...KIMBERLING CITY...HOLLISTER...INDIAN POINT...
ROCKAWAY BEACH AND WEST BRANSON. CREEKS...STREAMS AND LOW WATER
CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH
FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
LAT...LON 3649 9359 3671 9359 3670 9278 3650 9278
3649 9280
$$
ANGLE2 follow-up statements
000
WGUS73 KSGF 040204
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 PM CDT THU JUL 3 2008
MOC209-213-040300-
/O.CON.KSGF.FF.W.0144.000000T0000Z-080704T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STONE MO-TANEY MO-
902 PM CDT THU JUL 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHERN STONE AND SOUTHERN TANEY COUNTIES...
AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ADDITIONAL THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS PORTIONS OF
THE WARNED AREA. THESE STORMS WILL PRODUCE AN ADDITIONAL ONE HALF TO
ONE INCH OF RAINFALL ACROSS PORTIONS OF SOUTHERN TANEY COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPIBLE TO THE DANGERS OF FLASH FLOODING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3649 9359 3671 9359 3670 9278 3650 9278
3649 9280
$$
FOSTER000
WGUS73 KSGF 040316
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 PM CDT THU JUL 3 2008
MOC209-213-040308-
/O.EXP.KSGF.FF.W.0144.000000T0000Z-080704T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STONE MO-TANEY MO-
958 PM CDT THU JUL 3 2008
...THE FLASH FLOOD WARNING WILL EXPIRED AT 1000 PM CDT FOR SOUTHERN
STONE AND SOUTHERN TANEY COUNTIES...
WHILE RUNOFF WILL CONTINUE FROM HEAVY RAINFALL THAT OCCURRED THIS
EVENING...AND ADDITIONAL RAINFALL IS EXPECTED...THE RISK OF FLASH
FLOODING HAS DIMINISHED. HOWEVER THIS WARNING WILL BE REPLACED WITH
AN AREAL FLOOD WARNING.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3649 9359 3671 9359 3670 9278 3650 9278
3649 9280
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:42 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 3, 2:42 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 PM CDT THU JUL 3 2008
.DISCUSSION...
EVERYTHING IS PRIMED FOR THUNDERSTORMS TO BEGIN HERE THIS
AFTERNOON. FORECAST CHALLENGE DEALS WITH PRECIP CHANCES AND FLASH
FLOODING POTENTIAL TONIGHT THROUGH FRIDAY.
CURRENTLY...SURFACE FRONT LIES APPROXIMATELY ROLLA TO SPRINGFIELD
TO ANDERSON WITH 850 TROUGH SITUATED ACROSS CENTRAL MISSOURI.
SATELLITE IMAGERY SHOWING SOME ENHANCEMENT OF CU FIELD ACROSS
EASTERN KANSAS AND CELLS ARE STARTING TO DEVELOP ON RADAR OUT
THAT WAY. UPPER VORT SYSTEM SEEN OVER NORTH CENTRAL KANSAS.
LASTLY...SOME CYCLONIC TURNING SEEN IN CLOUDS IN NORTH CENTRAL
MISSOURI NEAR MEXICO. ALL OF THESE FEATURES MAY PLAY INTO THE
DEVELOPMENT OF HEAVY RAIN LATER THIS AFTERNOON AND EVENING.
FOR LATE THIS AFTERNOON AND EVENING. BELIEVE COMPLEX OVER EASTERN
KANSAS WILL CONTINUE TO ENHANCE AND MOVE EAST INTO THE CWA. RUC
MODEL SHOWING CAPES AROUND 2200 J/KG ACROSS SOUTHEAST KANSAS AND
WESTERN MISSOURI LATE THIS AFTERNOON...WITH NO CONVECTIVE
INHIBITION. CENTRAL MISSOURI MAY BE DOME WITH THE CONVECTION AS
RUC SHOWING 200 J/KG CIN ACROSS THIS AREA...SO THE AREA TO WATCH
THIS AFTERNOON LOOKS TO BE SOUTH OF A LINE FROM ROLLA TO MAYBE
PITTSBURG KANSAS. CAN NOT RULE OUT SOME SEVERE STORMS WITH PRIMARY
HAZARDS BEING WINDS AND HEAVY RAINFALL. WILL CONTINUE FLASH FLOOD
WATCH FOR THIS AREA THROUGH TONIGHT
BY LATE TONIGHT...EARLY FRIDAY MORNING...THE UPPER TROUGH MOVES
THROUGH MISSOURI AND FRONT MOVES SOUTH INTO NORTHERN ARKANSAS.
CONTINUED HIGH POPS CHANCES FOR FRIDAY MORNING DOWN NEAR THE
ARKANSAS STATE LINE...BASICALLY SOUTH OF HIGHWAY 60. FRONT LINGERS
AROUND THE STATE LINE THROUGH THE DAY...BEFORE FINALLY PUSHING
SOUTHEAST FRIDAY AFTERNOON. DO BELIEVE MOST AREAS SHOULD BE DRY
FOR FRIDAY EVENING FIREWORKS AND 4TH OF JULY FESTIVITIES. ONLY
PROBLEM AREA MAY BE OUR SOUTHERN COUNTIES NEAR THE ARKANSAS LINE
THAT MAY EXPERIENCE SOME THUNDERSTORMS INTO THE EARLY EVENING.
THE WEEKEND LOOKS DRY FOR THE MOST PART...THOUGH GFS IS HINTING AT
A POSSIBLE COMPLEX DEVELOPING OVER SOUTHEAST KANSAS SATURDAY
EVENING...THEN SHIFTING SOUTHEAST INTO NORTHWEST ARKANSAS. MODELS
HINTING AT A RETURN OF SHOWERS/THUNDERSTORMS MONDAY EVENING INTO
TUESDAY AS ANOTHER UPPER VORT SYSTEM MOVES INTO OUR WESTERN
COUNTIES. ECMWF A LITTLE FURTHER NORTH IN QPF PLACEMENT...SO POP
CHANCES COULD CHANGE WITH LATER FORECASTS. WENT AHEAD AND ADDED
LOW END CHANCE POPS INTO THE FORECAST FOR MONDAY EVENING AND TUESDAY.
GCC
&&
.AVIATION...
FOR THE 18Z TAF PACKAGE...A SLOW MOVING FRONT FROM NEAR PITTSBURG
TO NEAR BUFFALO TO FORT LEONARD WOOD WILL GRADUALLY SHIFT SOUTH.
THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE ALONG AND AHEAD OF THE
FRONT AFTER 20Z. FOG COULD DEVELOP WITH LIGHT WINDS AND A MOIST
GROUND PRODUCING REDUCED VISIBILITIES AFTER 10Z.
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ082-090>098-
101>106.
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR MOZ055>058-066>071-
077>081-083-088-089.
KS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 3, 1:07 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 107 PM CDT THU JUL 3 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 107 PM CDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH....VERY HEAVY RAINFALL...HAIL TO THE SIZE OF QUARTERS AND LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: COMMUNITIES SOUTH OF A LINE FROM ROLLA TO COLUMBUS KANSAS THROUGH TONIGHT. DISCUSSION: ABUNDANT ATMOSPHERIC MOISTURE AND AFTERNOON HEATING CREATING INSTABILITY WILL INTERACT WITH AN ADVANCING COLD FRONT TO PRODUCE WIDESPREAD THUNDERSTORMS ACROSS THE AREA. LOCALIZED FLOODING WILL BE POSSIBLE THROUGH TONIGHT...ESPECIALLY IN AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL TODAY. THE MOST FAVORABLE AREA FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG AND SOUTH OF THE COLD FRONT SOUTH OF A LINE FROM ROLLA TO COLUMBUS. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...MAINLY DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA ON FRIDAY. FLASH FLOODING AND MARGINALLY SEVERE STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SEVERE STORMS WILL BE VERY ISOLATED IN NATURE THIS AFTERNOON AND EVENING...MAKING IDENTIFICATION OF A MORE FAVORED AREA FOR SPOTTER ACTIVATION IMPOSSIBLE. THEREFORE...SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Jul 3, 11:02 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1102 AM CDT THU JUL 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 4 WNW TUSCUMBIA 38.26N 92.53W
07/03/2008 MILLER MO EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING ON POPLAR...ALLEN AND
CATFISH ROAD BETWEEN ELDON AND TUSCUMBIA. IN
ADDITION...A LOW WATER CROSSING WAS WASHED OUT ON POPLAR
ROAD AND CATFISH ROAD. REPORT TIME IS APPROXIMATE DUE TO
SEVERAL WAVES OF HEAVY RAINFALL
&&
JLTLocal storm report, Jul 3, 12:27 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1227 PM CDT THU JUL 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG COLE CAMP 38.46N 93.20W
07/03/2008 BENTON MO LAW ENFORCEMENT
TREES DOWN
1230 AM TSTM WND DMG 3 NNW WARSAW 38.28N 93.40W
07/03/2008 BENTON MO LAW ENFORCEMENT
TREES DOWN BETWEEN WARSAW AND LINCOLN
0140 AM TSTM WND DMG BRUMLEY 38.09N 92.49W
07/03/2008 MILLER MO COUNTY OFFICIAL
TREES DOWN
0530 AM FLASH FLOOD 3 NE TUSCUMBIA 38.26N 92.42W
07/03/2008 MILLER MO LAW ENFORCEMENT
NUMEROUS COUNTY ROADS FLOODED NORTHEAST OF TUSCUMBIA AND
SOUTH OF TUSCUMBIA BETWEEN 530 AND 8 AM.
0530 AM FLASH FLOOD 4 WNW TUSCUMBIA 38.26N 92.53W
07/03/2008 MILLER MO EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING ON POPLAR...ALLEN AND
CATFISH ROAD BETWEEN ELDON AND TUSCUMBIA. IN ADDITION...A
LOW WATER CROSSING WAS WASHED OUT ON POPLAR ROAD AND
CATFISH ROAD. REPORT TIME IS APPROXIMATE DUE TO SEVERAL
WAVES OF HEAVY RAINFALL
0625 AM HEAVY RAIN ELDON 38.35N 92.58W
07/03/2008 E3.50 INCH MILLER MO BROADCAST MEDIA
0628 AM HEAVY RAIN STOVER 38.44N 92.99W
07/03/2008 E2.40 INCH MORGAN MO BROADCAST MEDIA
&&
JLTLocal storm report, Jul 3, 1:04 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 PM CDT THU JUL 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 3 NE LAKEVIEW HEIGHTS 38.29N 93.12W
07/03/2008 BENTON MO DEPT OF HIGHWAYS
STATE ROUTE WW CLOSED 3 MILES AFTER ROUTE B NORTH
&&
JLTLocal storm report, Jul 3, 1:06 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
106 PM CDT THU JUL 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 2 NW BAGNELL 38.25N 92.63W
07/03/2008 MILLER MO DEPT OF HIGHWAYS
STATE ROUTE Z...ALONG BLUE SPRING CREEK IS CLOSED DUE
TO FLOODING
&&
JLTLocal storm report, Jul 3, 3:11 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT THU JUL 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM TORNADO 7 E ANDERSON 36.65N 94.32W
06/28/2008 MCDONALD MO NWS STORM SURVEY
*** 2 INJ *** A STORM SURVEY WAS CONDUCTED ON THURSDAY
JULY 3. THE SURVEY REVEALED AN EF1 TORNADO WITH WINDS OF
APPROXIMATELY 90 TO 100 MPH MOVED THROUGH RURAL AREAS OF
MCDONALD COUNTY...APPROXIMATELY 7.5 MILES EAST OF
ANDERSON, OR 1 MILE SOUTHWEST OF THE TOWN OF PLAINVIEW.
THE TORNADO WAS 250 YARDS WIDE WITH A PATH LENGTH OF
APPROXIMATELY 2 MILES. NUMEROUS TREES WERE SNAPPED OR
UPROOTED WITH ONE TREE FALLING ON A HOME NEAR
PLAINVIEW...CAUSING TWO INJURIES.
&&
JLTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:28 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Pulaski | 43 min |
| Jul 3, 2:07 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede | 6 hr |
| Jul 3, 4:47 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Jul 3, 6:55 AM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Jul 3, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 50 min |
| Jul 3, 6:39 PM CDT | Flash Flood Warning | SGF | Ozark | 4 hr |
| Jul 3, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 32 min |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.